Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
maca94

Red Mark & Scarring Help!

Recommended Posts

Posted

Hi guys hope you're well,

Firstly my friends have been complimenting on how good my skin is simply because my entire face was covered in bad acne as a teenager which has calmed down a lot over the last 2 years, I'm pretty much spot free. But my cheeks are REALLY getting me down. I have these red marks that have been here for about a year now. I have to say I haven't actually done anything at all about it as I don't really know what type of scars they are and what the best thing to do is! I'm currently on roaccutane (UK brand) - 40mg (my 2nd course) and my current regime is just washing with water once in the evening and using a towel to get rid of dead skin on the nose. Also I have been drinking a lot of water and using sun block religiously. So basically I just want your help of what I can do. The red marks are smooth but just dark red spots which almost look like a red rash all over my cheeks. They actually look like they are spots where the acne was and it looks awful even though it feels GREAT! HELP. I've uploaded a photo. What is wrong with my face and is there any hope of getting it clear? Thanks so much for any replies

post-147838-0-82688300-1362327364_thumb.

post-147838-0-82688300-1362327364_thumb.

Share this post


Link to post
Share on other sites
Posted

1. You're still on accutane - anything you see on your skin (such as red marks) could be a byproduct of accutane.

2. As you're on accutane - it's hard to give advice on what to do, as due to the nature of the drug - almost everything you do can interact with the drug (as it thins your skin out a lot).

3. Redness takes a long time to fade - especially while on accutane

4. I would personally ask a dermatologist what to do (possibly something like retin a may help). You should also wait 6 months after stopping accutane before starting any new aggressive skincare stuff.

Share this post


Link to post
Share on other sites
Posted

So the redness could be due to the accutane itself? I probably underestimate the effects of accutane as I really have no side effects other than dry lips. I asked my derm and he said that it will fade eventually and when I'm middle aged you wouldn't be able to tell that I even had any acne at all. This isn't good enough for me as I'm 18 and want to look good when going out. I mention it to friends and family and they said they don't even notice it but I still feel self conscious when going out and can't bare to look in the mirror! And the funny thing is the problem isn't even the acne, the problem's been these red marks for over a year now. Thanks a lot for the reply! hopefully when I've finished my course I'll have more options. I was considering giving bio oil a go.

Share this post


Link to post
Share on other sites
Posted

Do not do anything yet, wait till you have finíshed and a few months go by. Then you can start with treatments.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×